Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS Topeka, KS

February 9, 201123 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Feb 9, 2011, 3:18 PM CST for 23 counties in Kansas. It took effect at Feb 10, 2011, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:18 PM CST (21:18 UTC)
In effect from
Feb 10, 2011, 12:00 AM CST
Expired
Feb 10, 2011, 9:00 AM CST
In force
9 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS43 KTOP 092118
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CST WED FEB 9 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-100600-
/O.NEW.KTOP.WC.Y.0006.110210T0600Z-110210T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
318 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP INTO THE -15 TO
  -24 DEGREE RANGE IN THE OVERNIGHT HOURS TONIGHT INTO THURSDAY
  MORNING. 

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN BRING THE ONSET OF
  FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
3 follow-up statements
849 
WWUS43 KTOP 100339 AAA
WSWTOP

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
939 PM CST WED FEB 9 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-101145-
/O.CON.KTOP.WC.Y.0006.110210T0600Z-110210T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
939 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILL VALUES...BITTERLY COLD TEMPERATURES WILL COMBINE WITH
  5 TO 10 MPH WINDS TO PRODUCE WIND CHILL VALUES OF 15 TO 24 BELOW
  ZERO OVERNIGHT INTO THURSDAY MORNING.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN BRING THE ONSET 
  OF FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
258 
WWUS43 KTOP 100944
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
344 AM CST THU FEB 10 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-101500-
/O.CON.KTOP.WC.Y.0006.000000T0000Z-110210T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
344 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...BITTERLY COLD TEMPERATURES WILL COMBINE 
  WITH 5 TO 10 MPH WINDS TO PRODUCE WIND CHILL VALUES OF 15 TO 
  24 BELOW ZERO OVERNIGHT INTO THURSDAY MORNING. 

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN BRING THE ONSET 
  OF FROSTBITE OR HYPOTHERMIA IN HUMANS AND ANIMALS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
474 
WWUS43 KTOP 101450
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
850 AM CST THU FEB 10 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-101600-
/O.EXP.KTOP.WC.Y.0006.000000T0000Z-110210T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
850 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

TEMPERATURES WILL GRADUALLY WARM THROUGH THE REST OF THE MORNING. IN
RESPONSE WIND CHILL VALUES TO APPROACH ZERO BY NOON AND THE
DANGERS OF THE VERY COLD AIR WILL DIMINISH. THEREFORE THE ADVISORY
WILL BE ALLOWED TO EXPIRE. 

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:13 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 9, 3:13 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
313 PM CST WED FEB 9 2011

.DISCUSSION...

SKIES HAVE CLEARED ACROSS THE AREA TODAY...AND TEMPERATURES HAVE
MANAGED TO CLIMB INTO THE UPPER TEENS TO AROUND 20 FOR MOST AREAS.
LIGHT NORTHWEST WINDS KEEPING NEUTRAL TO COOL TEMPERATURE ADVECTION
FOR TODAY.  DEWPOINTS NEAR AND BELOW ZERO MOVING IN. ANOTHER RIPPLE
OF ENERGY SEEN IN THE WV IMAGERY MOVING INTO THE CTRL PLAINS BUT
ATMOSPHERE IS DRY.

PASSING WAVE WILL AID IN KEEPING WINDS UP JUST A FEW KNOTS
OVERNIGHT. CLEAR SKIES WILL AID IN BRINGING OVERNIGHT LOWS GENERALLY
AT 0 OR A FEW DEGREES BELOW. COMBINATION WILL BRING WIND CHILL
VALUES INTO THE -15 TO -24F RANGE AND WILL NEED A WIND CHILL
ADVISORY. WILL CARRY FROM MIDNIGHT TO 9AM HEREAFTER TEMPS WARM UP.
HIGHS THURSDAYS HIGH TEMPERATURES SHOULD MAKE IT NEAR THE FREEZING
MARK WHERE THE SNOW IS THIN AND SKIES ARE CLEAR...WITH HIGHS IN THE
20S EXPECTED IN THE SW COUNTIES WHERE THE SNOWPACK IS THICKER.

67

EXTENDED FORECAST WILL FEATURE A GRADUAL WARMING TREND WITH UPPER
RIDGING IN PLACE THROUGH MOST OF THE EXTENDED. ONLY MAIN ALTERATIONS
TO FORECAST IS THE ADJUSTMENT OF MAXIMUM READINGS UPWARDS.
OPERATIONAL MODEL SFC FIELDS CONTINUE TO SHOW BIAS TO CURRENT SNOW
COVER. ANTICIPATE SOME NOTABLE SNOW-FREE AREAS BY FRIDAY AND
ESPECIALLY INTO THE WEEKEND...MORE THAN WHAT CURRENT MODELS SUGGEST.
THIS IS SUPPORTED BY TODAYS MAXES WHERE PORTIONS OF NORTHEAST KANSAS
WITH SHALLOWER SNOW COVER ARE A GOOD 5 DEGREES ABOVE SURROUNDING
AREAS WITH DEEPER SNOWPACK. THEREFORE EXPECT A STEADY WARMING TREND
FRIDAY INTO EARLY NEXT WEEK. HIGHS WILL REACH THE 50S BY SUNDAY IN
MANY LOCATIONS. WITH UPPER RIDGING AND NO SUBSTANTIAL SYSTEMS
PROJECTED...DRY FORECAST WILL PREVAIL IN THE EXTENDED.

BLAIR

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH FORECAST PERIOD.
SCATTERED CIRRUS CLOUDS WILL CLEAR BY THE LATE AFTERNOON PERIOD
WITH LIGHT NORTHWEST WINDS BACKING TO THE SOUTHWEST BY WEDNESDAY
EVENING.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-
KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-
KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&
Hazardous weather outlook, Feb 9, 11:50 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1150 AM CST WED FEB 9 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-101800-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1150 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Feb 9, 10:12 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1012 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/09/2011  M14.0 INCH       LYON               KS   BROADCAST MEDIA

            10 TO 14 INCHES IN THE CITY OF EMPORIA

1010 AM     HEAVY SNOW       AMERICUS                38.51N 96.26W
02/09/2011  M14.5 INCH       LYON               KS   BROADCAST MEDIA

1010 AM     HEAVY SNOW       OLPE                    38.26N 96.17W
02/09/2011  M14.0 INCH       LYON               KS   BROADCAST MEDIA

1010 AM     HEAVY SNOW       HARTFORD                38.31N 95.96W
02/09/2011  M16.0 INCH       LYON               KS   BROADCAST MEDIA

&&

SBLAIR
Local storm report, Feb 9, 10:44 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1044 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     SNOW             3 NNW MERIDEN           39.23N 95.59W
02/09/2011  E2.5 INCH        JACKSON            KS   TRAINED SPOTTER

&&

JB
Local storm report, Feb 9, 10:46 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1046 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             TOPEKA                  39.05N 95.68W
02/09/2011  E2.6 INCH        SHAWNEE            KS   NWS EMPLOYEE

            39TH AND CROCO. 4 INCH SNOW DEPTH.

&&

JB
Local storm report, Feb 9, 10:48 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1048 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     SNOW             5 SW BAILEYVILLE        39.79N 96.25W
02/09/2011  E2.0 INCH        MARSHALL           KS   TRAINED SPOTTER

&&

JB
Local storm report, Feb 9, 10:49 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1049 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     SNOW             NNE MARYSVILLE          39.85N 96.64W
02/09/2011  E1.5 INCH        MARSHALL           KS   TRAINED SPOTTER

&&

JB
Local storm report, Feb 9, 3:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     SNOW             JAMESTOWN               39.60N 97.86W
02/08/2011  E2.0 INCH        CLOUD              KS   LAW ENFORCEMENT

0330 AM     SNOW             CONCORDIA               39.57N 97.66W
02/08/2011  E2.0 INCH        CLOUD              KS   LAW ENFORCEMENT

            ESTIMATED ABOUT 2 TO 3 INCHES IN CONCORDIA. BLOWING SNOW
            AS WELL.

0330 AM     SNOW             GLASCO                  39.36N 97.84W
02/08/2011  E3.0 INCH        CLOUD              KS   LAW ENFORCEMENT

            ESTIMATED 2 TO 3 INCHES IN GLASCO. VISIBILITY LESS THAN A
            QUARTER MILE. SOME DRIFTING UP TO 18 INCHES.

0702 AM     SNOW             CLIFTON                 39.57N 97.28W
02/08/2011  E1.0 INCH        WASHINGTON         KS   CO-OP OBSERVER

            SIGNIFICANT DRIFTING SNOW

0702 AM     HEAVY SNOW       WHITE CITY              38.80N 96.74W
02/08/2011  M5.0 INCH        MORRIS             KS   CO-OP OBSERVER

0717 AM     SNOW             BURDICK                 38.56N 96.85W
02/08/2011  E1.5 INCH        MORRIS             KS   CO-OP OBSERVER

            DRIFTING SNOW

0724 AM     SNOW             CLAY CENTER             39.38N 97.12W
02/08/2011  M2.0 INCH        CLAY               KS   CO-OP OBSERVER

0724 AM     SNOW             TESCOTT                 39.01N 97.88W
02/08/2011  M4.0 INCH        OTTAWA             KS   CO-OP OBSERVER

0730 AM     SNOW             WILSEY                  38.64N 96.68W
02/08/2011  E4.0 INCH        MORRIS             KS   CO-OP OBSERVER

            DRIFTING SNOW

0735 AM     SNOW             4 ENE ADA               39.18N 97.82W
02/08/2011  E4.0 INCH        OTTAWA             KS   TRAINED SPOTTER

0735 AM     SNOW             EMPORIA                 38.40N 96.18W
02/08/2011  E2.0 INCH        LYON               KS   BROADCAST MEDIA

0745 AM     SNOW             COURTLAND               39.78N 97.89W
02/08/2011  M2.0 INCH        REPUBLIC           KS   CO-OP OBSERVER

0745 AM     SNOW             NEOSHO RAPIDS           38.37N 95.99W
02/08/2011  E2.0 INCH        LYON               KS   CO-OP OBSERVER

0800 AM     SNOW             HERINGTON               38.67N 96.94W
02/08/2011  M3.0 INCH        DICKINSON          KS   CO-OP OBSERVER

0800 AM     HEAVY SNOW       MINNEAPOLIS             39.12N 97.71W
02/08/2011  M5.5 INCH        OTTAWA             KS   CO-OP OBSERVER

0800 AM     SNOW             2 NW COUNCIL GROVE      38.68N 96.52W
02/08/2011  M4.0 INCH        MORRIS             KS   CO-OP OBSERVER

0800 AM     HEAVY SNOW       CHAPMAN                 38.97N 97.02W
02/08/2011  E4.5 INCH        DICKINSON          KS   CO-OP OBSERVER

0800 AM     SNOW             MILTONVALE              39.35N 97.45W
02/08/2011  M3.0 INCH        CLOUD              KS   CO-OP OBSERVER

1006 AM     SNOW             EMPORIA                 38.40N 96.18W
02/08/2011  E4.0 INCH        LYON               KS   BROADCAST MEDIA

            REPORTED BY KVOE IN EMPORIA.

0145 PM     SNOW             2 WNW EMPORIA           38.42N 96.22W
02/08/2011  M5.0 INCH        LYON               KS   BROADCAST MEDIA

            KVOE IN EMPORIA REPORTS 5 INCHES OF SNOW.

0149 PM     SNOW             COUNCIL GROVE           38.66N 96.49W
02/08/2011  M6.0 INCH        MORRIS             KS   LAW ENFORCEMENT

0149 PM     SNOW             ABILENE                 38.92N 97.21W
02/08/2011  E7.0 INCH        DICKINSON          KS   LAW ENFORCEMENT

            4 TO 7 INCHES ESTIMATED ACROSS THE COUNTY. 1 TO 3 FOOT
            DRIFTS IN HEAVIER SNOWFALL.

0239 PM     SNOW             BURLINGTON              38.19N 95.74W
02/08/2011  E5.0 INCH        COFFEY             KS   EMERGENCY MNGR

            5 INCHES OF SNOW REPORTED AT COFFEE COUNTY COURTHOUSE.

0503 PM     HEAVY SNOW       DELPHOS                 39.27N 97.77W
02/08/2011  M8.0 INCH        OTTAWA             KS   PUBLIC

            VISIBILITY DOWN TO 1/2 MILE.

0503 PM     SNOW             1 WSW WAMEGO            39.20N 96.31W
02/08/2011  M1.0 INCH        POTTAWATOMIE       KS   TRAINED SPOTTER

0517 PM     SNOW             W BURLINGAME            38.75N 95.84W
02/08/2011  E3.0 INCH        OSAGE              KS   TRAINED SPOTTER

            SPOTTER ESTIMATES 2-3 INCHES WITH HEAVY SNOW FALLING.

0525 PM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/08/2011  M7.0 INCH        LYON               KS   BROADCAST MEDIA

            KVOL IN EMPORIA.

0525 PM     HEAVY SNOW       OLPE                    38.26N 96.17W
02/08/2011  M9.0 INCH        LYON               KS   PUBLIC

0542 PM     SNOW             2 SW BETO JUNCTION      38.41N 95.75W
02/08/2011  E5.0 INCH        COFFEY             KS   TRAINED SPOTTER

            SPOTTER ESTIMATES 5 INCHES.

0604 PM     HEAVY SNOW       4 ENE ADA               39.18N 97.82W
02/08/2011  M8.0 INCH        OTTAWA             KS   TRAINED SPOTTER

0614 PM     HEAVY SNOW       1 NNE BURLINGTON        38.20N 95.74W
02/08/2011  M9.0 INCH        COFFEY             KS   TRAINED SPOTTER

            SNOW DRIFTS OVER 1 FOOT.

0627 PM     HEAVY SNOW       4 N GRIDLEY             38.16N 95.88W
02/08/2011  M12.0 INCH       COFFEY             KS   TRAINED SPOTTER

0639 PM     HEAVY SNOW       4 SSE LATIMER           38.68N 96.81W
02/08/2011  E6.0 INCH        MORRIS             KS   TRAINED SPOTTER

0648 PM     HEAVY SNOW       5 E WESTPHALIA          38.19N 95.40W
02/08/2011  M6.0 INCH        ANDERSON           KS   TRAINED SPOTTER

0827 PM     SNOW             CONCORDIA               39.57N 97.66W
02/08/2011  E5.0 INCH        CLOUD              KS   LAW ENFORCEMENT

0828 PM     SNOW             CLAY CENTER             39.38N 97.12W
02/08/2011  E3.5 INCH        CLAY               KS   LAW ENFORCEMENT

0829 PM     SNOW             WASHINGTON              39.82N 97.05W
02/08/2011  E2.0 INCH        WASHINGTON         KS   LAW ENFORCEMENT

0830 PM     SNOW             GARNETT                 38.28N 95.24W
02/08/2011  E5.0 INCH        ANDERSON           KS   LAW ENFORCEMENT

0830 PM     SNOW             ALMA                    39.02N 96.29W
02/08/2011  E2.0 INCH        WABAUNSEE          KS   LAW ENFORCEMENT

0837 PM     HEAVY SNOW       BURLINGTON              38.19N 95.74W
02/08/2011  E16.0 INCH       COFFEY             KS   LAW ENFORCEMENT

0841 PM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/08/2011  E7.0 INCH        LYON               KS   LAW ENFORCEMENT

0841 PM     HEAVY SNOW       ABILENE                 38.92N 97.21W
02/08/2011  E7.0 INCH        DICKINSON          KS   LAW ENFORCEMENT

0843 PM     SNOW             COUNCIL GROVE           38.66N 96.49W
02/08/2011  E5.0 INCH        MORRIS             KS   LAW ENFORCEMENT

0844 PM     SNOW             LYNDON                  38.61N 95.68W
02/08/2011  E5.0 INCH        OSAGE              KS   LAW ENFORCEMENT

0844 PM     SNOW             JUNCTION CITY           39.03N 96.83W
02/08/2011  E4.5 INCH        GEARY              KS   LAW ENFORCEMENT

0847 PM     HEAVY SNOW       MANHATTAN               39.18N 96.57W
02/08/2011  E6.0 INCH        RILEY              KS   LAW ENFORCEMENT

0850 PM     SNOW             LAWRENCE                38.96N 95.26W
02/08/2011  M1.0 INCH        DOUGLAS            KS   LAW ENFORCEMENT

0851 PM     SNOW             MARYSVILLE              39.84N 96.65W
02/08/2011  E1.5 INCH        MARSHALL           KS   LAW ENFORCEMENT

0852 PM     SNOW             SENECA                  39.83N 96.06W
02/08/2011  E0.5 INCH        NEMAHA             KS   LAW ENFORCEMENT

0853 PM     SNOW             OSKALOOSA               39.22N 95.31W
02/08/2011  E0.5 INCH        JEFFERSON          KS   LAW ENFORCEMENT

0855 PM     SNOW             HOLTON                  39.47N 95.74W
02/08/2011  E1.5 INCH        JACKSON            KS   LAW ENFORCEMENT

0855 PM     SNOW             WESTMORELAND            39.39N 96.41W
02/08/2011  E2.0 INCH        POTTAWATOMIE       KS   LAW ENFORCEMENT

0856 PM     SNOW             NORWAY                  39.70N 97.77W
02/08/2011  E5.0 INCH        REPUBLIC           KS   LAW ENFORCEMENT

0856 PM     SNOW             BELLEVILLE              39.82N 97.63W
02/08/2011  E2.5 INCH        REPUBLIC           KS   LAW ENFORCEMENT

0909 PM     SNOW             4 E CARBONDALE          38.82N 95.61W
02/08/2011  M2.2 INCH        OSAGE              KS   NWS EMPLOYEE

0930 PM     SNOW             2 E TOPEKA              39.05N 95.64W
02/08/2011  M2.5 INCH        SHAWNEE            KS   OFFICIAL NWS OBS

1000 PM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/08/2011  E11.0 INCH       LYON               KS   PUBLIC

            REPORT FROM PUBLIC IN EMPORIA VIA BROADCAST MEDIA.

0100 AM     SNOW             7 WSW TOPEKA            39.02N 95.80W
02/09/2011  M3.7 INCH        SHAWNEE            KS   TRAINED SPOTTER

0200 AM     SNOW             BILLARD AIRPORT         39.08N 95.62W
02/09/2011  M4.5 INCH        SHAWNEE            KS   OFFICIAL NWS OBS

            LIGHT SNOW STILL FALLING

0500 AM     HEAVY SNOW       4 N GRIDLEY             38.16N 95.88W
02/09/2011  M15.0 INCH       COFFEY             KS   CO-OP OBSERVER

0559 AM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/09/2011  E12.0 INCH       LYON               KS   BROADCAST MEDIA

0615 AM     SNOW             1 WSW WAMEGO            39.20N 96.31W
02/09/2011  M2.6 INCH        POTTAWATOMIE       KS   TRAINED SPOTTER

0715 AM     HEAVY SNOW       WHITE CITY              38.80N 96.74W
02/09/2011  M9.0 INCH        MORRIS             KS   CO-OP OBSERVER

0723 AM     SNOW             3 WNW LAWRENCE          38.98N 95.31W
02/09/2011  M2.0 INCH        DOUGLAS            KS   NWS EMPLOYEE

0735 AM     HEAVY SNOW       GRIDLEY                 38.10N 95.88W
02/09/2011  E14.0 INCH       COFFEY             KS   CO-OP OBSERVER

            SNOW DEPTH. TOTAL SNOWFALL ESTIMATED WAS 12 INCHES.

0742 AM     SNOW             3 SSW AUBURN            38.86N 95.83W
02/09/2011  E2.2 INCH        OSAGE              KS   TRAINED SPOTTER

0743 AM     SNOW             S LYNDON                38.61N 95.68W
02/09/2011  E6.0 INCH        OSAGE              KS   TRAINED SPOTTER

            SNOW DEPTH

0748 AM     SNOW             BURDICK                 38.56N 96.85W
02/09/2011  E6.0 INCH        MORRIS             KS   CO-OP OBSERVER

            SNOW DRIFTS 2.5-3 FEET.

0752 AM     HEAVY SNOW       COLONY                  38.07N 95.37W
02/09/2011  E12.0 INCH       ANDERSON           KS   CO-OP OBSERVER

            SNOW DEPTH TOTAL.

0754 AM     SNOW             4 E EMMETT              39.30N 95.98W
02/09/2011  E2.5 INCH        JACKSON            KS   TRAINED SPOTTER

0801 AM     SNOW             BLAINE                  39.50N 96.40W
02/09/2011  E5.0 INCH        POTTAWATOMIE       KS   TRAINED SPOTTER

0802 AM     SNOW             TESCOTT                 39.01N 97.88W
02/09/2011  E9.0 INCH        OTTAWA             KS   CO-OP OBSERVER

            TOTAL SNOW DEPTH.

0802 AM     HEAVY SNOW       WILSEY                  38.64N 96.68W
02/09/2011  E8.0 INCH        MORRIS             KS   CO-OP OBSERVER

0820 AM     SNOW             BEATTIE                 39.86N 96.42W
02/09/2011  E1.0 INCH        MARSHALL           KS   CO-OP OBSERVER

0820 AM     SNOW             4 ENE ADA               39.18N 97.82W
02/09/2011  E9.0 INCH        OTTAWA             KS   TRAINED SPOTTER

0826 AM     SNOW             MILTONVALE              39.35N 97.45W
02/09/2011  E6.0 INCH        CLOUD              KS   CO-OP OBSERVER

0858 AM     SNOW             ESE GRANTVILLE          39.08N 95.55W
02/09/2011  E4.5 INCH        JEFFERSON          KS   TRAINED SPOTTER

1010 AM     HEAVY SNOW       EMPORIA                 38.40N 96.18W
02/09/2011  M14.0 INCH       LYON               KS   BROADCAST MEDIA

            10 TO 14 INCHES IN THE CITY OF EMPORIA

1010 AM     HEAVY SNOW       OLPE                    38.26N 96.17W
02/09/2011  M14.0 INCH       LYON               KS   BROADCAST MEDIA

1010 AM     HEAVY SNOW       HARTFORD                38.31N 95.96W
02/09/2011  M16.0 INCH       LYON               KS   BROADCAST MEDIA

1010 AM     HEAVY SNOW       AMERICUS                38.51N 96.26W
02/09/2011  M14.5 INCH       LYON               KS   BROADCAST MEDIA

1044 AM     SNOW             3 NNW MERIDEN           39.23N 95.59W
02/09/2011  E2.5 INCH        JACKSON            KS   TRAINED SPOTTER

1046 AM     SNOW             TOPEKA                  39.05N 95.68W
02/09/2011  E2.6 INCH        SHAWNEE            KS   NWS EMPLOYEE

            39TH AND CROCO. 4 INCH SNOW DEPTH.

1047 AM     SNOW             5 SW BAILEYVILLE        39.79N 96.25W
02/09/2011  E2.0 INCH        MARSHALL           KS   TRAINED SPOTTER

1047 AM     SNOW             OVERBROOK               38.78N 95.56W
02/09/2011  E4.5 INCH        OSAGE              KS   CO-OP OBSERVER

            5 INCHES SNOW DEPTH REPORTED

1047 AM     SNOW             NNE MARYSVILLE          39.85N 96.64W
02/09/2011  E1.5 INCH        MARSHALL           KS   TRAINED SPOTTER

&&

BYRNE

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.